Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 37, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 25, 2016, 10:53 AM CDT for Sutton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 10:53 AM CDT (15:53 UTC)
- Expired
- Sep 25, 2016, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 96 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 3.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
639 WGUS54 KSJT 251553 FFWSJT TXC435-251845- /O.NEW.KSJT.FF.W.0037.160925T1553Z-160925T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1053 AM CDT SUN SEP 25 2016 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SUTTON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 145 PM CDT * AT 1046 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 1 TO 1.5 INCHES HAVE QUICKLY FALLEN ACROSS SOUTH CENTRAL SUTTON COUNTY...SOUTHEAST OF SONORA. THE STORMS WILL LIKELY PRODUCE ADDITIONAL HEAVY RAINFALL...WITH THE HEAVY RAIN QUICKLY RUNNING OFF AND FLOODING LOW WATER CROSSINGS...ROADS...AND CREEKS AND STREAMS ACROSS THE AREA. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SONORA...THE INTERSECTION OF US- 277 AND RANCH ROAD 189...THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 AND US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE. THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ... DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3068 10024 3029 10024 3029 10083 3062 10071 $$ MC
1 follow-up statement
276 WGUS74 KSJT 251811 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 111 PM CDT SUN SEP 25 2016 TXC435-251845- /O.CON.KSJT.FF.W.0037.000000T0000Z-160925T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUTTON TX- 111 PM CDT SUN SEP 25 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR CENTRAL SUTTON COUNTY... AT 107 PM CDT...DOPPLER RADAR INDICATED SHOWERS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS ARE ONLY 1/4 TO 1/2 OF AN INCH. HOWEVER, RUNOFF STILL MAY PRODUCE FLOODING OF LOW WATER CROSSINGS AND STREAMS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SONORA...THE INTERSECTION OF US-277 AND RANCH ROAD 189... THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 AND US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3068 10024 3029 10024 3029 10083 3062 10071 $$ MC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 6:31 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 25, 6:31 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 631 AM CDT SUN SEP 25 2016 .AVIATION... /12Z TAFS/ Showers with isolated thunderstorms will continue the next 24 hours. Ceilings will gradually lower to MVFR this morning. San Angelo and Abilene ceilings are expected to IFR this afternoon as a cold front moves through. Southern terminals should fall to IFR overnight. Otherwise occasionally heavy rainfall in stronger thunderstorms will lower visibilities to 1 mile at times through the next 24 hours. && .PREV DISCUSSION... /issued 449 AM CDT SUN SEP 25 2016/ SHORT TERM... (Today and Tonight) Potential flooding continues to be the main weather threat through tonight. An upper low west of El Paso will continue to bring upper level divergence over the region. Precipitable water values remain high at 1.5 to 2 inches. A cold front will push through the region this afternoon, providing a low level focus for development. Additional rainfall amounts of 2 to 4 inches are possible over the Concho Valley, Crockett and Sutton Counties. Additional rainfall amounts of 1/2 to 2 inches are possible elsewhere. Will keep same flash flood configuration through 7 AM Monday. 04 LONG TERM... (Monday through Tuesday) ..Flash Flood Watch Extension Possible... Very promising rain chances will continue across all of West Central Texas for Monday, with decreasing chances into Monday night and Tuesday. Models indicate precipitable water values on Monday will remain high, especially for our southwestern counties. Thus, extending the Flash Flood Watch into Monday, for some of our counties, is a possibility. For Monday night and Tuesday, rain chances diminish, as the upper low to the west retrogrades farther west, and high pressure begins to build over Texas. (Tuesday night through Saturday) ..Dry... The remainder of the long term is dry, with temperatures very close to seasonal normals. High pressure will build over the region, from Wednesday through the end of this work week, as an upper ridge dominates the Plains. By Friday and into Saturday, the upper ridge does weaken, and flow aloft over Texas becomes more zonal. However, models indicate the dry pattern will continue into the start of next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 74 58 66 55 / 90 80 70 20 San Angelo 78 59 67 55 / 100 90 70 30 Junction 81 65 71 56 / 80 80 70 40 Brownwood 81 62 70 56 / 80 80 70 20 Sweetwater 72 56 64 54 / 90 80 70 20 Ozona 77 61 67 53 / 100 90 70 40 && .SJT Watches/Warnings/Advisories... Flash Flood Watch through Monday morning for Coke-Crockett- Fisher-Irion-Nolan-Schleicher-Sterling-Sutton-Tom Green. && 99/99/04
Hazardous weather outlook, Sep 25, 5:59 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 559 AM CDT SUN SEP 25 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-261100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 559 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND THE THREAT OF FLASH FLOODING WILL CONTINUE INTO MONDAY. A FLASH FLOOD WATCH REMAINS EFFECT FOR AREAS ALONG AND WEST OF A ROBY...SWEETWATER...SAN ANGELO...SONORA LINE INTO EARLY MONDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL FOR LOCALIZED FLOODING WILL CONTINUE MONDAY FOR THE CONCHO VALLEY AND AREAS SOUTH TO CROCKETT AND SUTTON COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY FLOOD STREETS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Sep 25, 10:35 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 AM CDT SUN SEP 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM FLASH FLOOD SAN ANGELO 31.45N 100.45W
09/25/2016 TOM GREEN TX LAW ENFORCEMENT
FOUR WATER RESCUES WERE REPORTED FROM 142 AM THROUGH
230 AM IN SAN ANGELO. AT BEAUREGARD AND HOWARD AND AT
PULLIAM.
&&
EVENT NUMBER SJT1600293
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:13 PM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 3 hr |
| Sep 24, 7:58 PM CDT | Areal Flood Advisory | SJT | Jones, Shackelford | 3 hr |
| Sep 24, 8:03 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| Sep 24, 8:24 PM CDT | Areal Flood Advisory | SJT | Shackelford, Throckmorton | 3 hr |
| Sep 24, 8:37 PM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Runnels, Taylor | 3 hr |
| Sep 24, 10:17 PM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 3 hr |
| Sep 24, 10:56 PM CDT | Areal Flood Advisory | SJT | Runnels, Sterling, Tom Green | 3 hr |
| Sep 24, 11:17 PM CDT | Flash Flood Warning | SJT | Coke, Nolan, Runnels | 3 hr |
| Sep 24, 11:30 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 2 hr |
| Sep 25, 12:28 AM CDT | Flash Flood Warning | SJT | Irion, Tom Green | 4 hr |
| Sep 25, 1:22 AM CDT | Areal Flood Advisory | SJT | Coleman, Concho, McCulloch, Menard, Runnels | 6 hr |
| Sep 25, 1:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 6 hr |
| Sep 25, 2:18 AM CDT | Areal Flood Advisory | SJT | Schleicher, Sutton | 5 hr |
| Sep 25, 2:58 AM CDT | Areal Flood Advisory | SJT | Brown, McCulloch, Mason, San Saba | 4 hr |
| Sep 25, 7:15 AM CDT | Areal Flood Advisory | SJT | Concho, Kimble, Menard | 3 hr |
| Sep 25, 3:52 PM CDT | Special Weather Statement | SJT | Mason | 38 min |
| Sep 25, 4:36 PM CDT | Special Weather Statement | SJT | San Saba | 39 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.